Alert archive / Montana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Sep 13, 2009, 8:53 PM MDT for Dawson County, Prairie County, Montana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2009, 8:53 PM MDT (02:53 UTC)
- Expired
- Sep 13, 2009, 10:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
Counties Dawson County, MT, Prairie County, MT
The radar
The Glasgow radar (KGGW), 169 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 2:35 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:56 PM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, Sep 13, 2:56 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 256 PM MDT SUN SEP 13 2009 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... AN UPPER LOW IS BEING DRIVEN NORTHWARD ACROSS CENTRAL MONTANA THIS AFTERNOON BY STRENGTHENING SOUTHERLY FLOW OVER THE GREAT BASIN AHEAD OF A DIGGING PACIFIC TROUGH. MID-LEVEL LAPSE RATES WILL STEEPEN THIS AFTERNOON WITH THE APPROACH OF THE UPPER LEVEL COLD POOL. MEANWHILE...AN UPPER JET WILL ROUND THE BASE OF THE UPPER LOW. THIS WILL INDUCE LARGE SCALE VERTICAL ASCENT AND DRIVE INCREASING SOUTHERLY WIND SPEEDS ALOFT. THIS COMBINED WITH STRONG LOW-LEVEL SOUTHEASTERLIES WILL RESULT IN A DECENT AMOUNT OF SHEAR. THE NET RESULT WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING...WITH THE GREATEST THREAT ACROSS THE CENTRAL AND SOUTHEAST ZONES. ONE INHIBITING FACTOR WILL BE A STUBBORN CAP THAT WILL LIKELY HAVE TO BE OVERCOME BY INCREASING LARGE SCALE VERTICAL ASCENT. THE SEVERE THREAT WILL DIMINISH LATER THIS EVENING WITH GENERAL SHOWERS AND THUNDERSTORMS LIFTING NORTH INTO SASKATCHEWAN BY MONDAY MORNING. LOW CLOUDS COULD LINGER ACROSS THE NORTH AND EAST MONDAY MORNING...BUT QUICKLY DISSIPATE WITH SUNSHINE PREVAILING. TEMPERATURE WILL WARM WELL INTO THE 80S WITH RAPIDLY RISING 1000-500MB THICKNESS VALUES. DRY AND CLEAR CONDITIONS WILL PREVAIL MONDAY NIGHT AND TUESDAY AS AN UPPER LEVEL RIDGE BUILDS OVERHEAD. COLD AIR DRAINAGE WILL RESULT IN SOME COOL MORNING LOWS TUESDAY MORNING IN LOW-LYING AREAS...BUT TEMPERATURES WILL WARM VERY QUICKLY RISING TO NEAR 90 BY AFTERNOON. OF NOTE THE RECORD AT GLASGOW ON TUESDAY THE 15TH IS 91 DEGREES. AJZ .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... SIGNIFICANT DISAGREEMENT APPEARS IN THE 12Z RUNS OF THE GFS AND THE EC. THE UPPER LOW THAT TRAVERSES THE RIDGE IN THE EC GETS CAUGHT IN THE UPPER LEVEL FLOW AND IS EJECTED EAST. THE GFS SHOWS THE UPPER LOW KICKING SOUTH INTO THE CENTRAL PLAINS AND STICKING IN PLACE IN WEAK UPPER LEVEL FLOW. THIS RUN OF THE GFS IS QUITE DIFFERENT THAN THE PREVIOUS RUN WHEREAS THE EC REMAINS CONSISTENT SO THE EC APPEARS TO BE THE BETTER SOLUTION. THE GOING FORECAST LOOKS GOOD AND ONLY ADJUSTMENTS WERE MADE FOR MIN TEMPERATURE AND WINDS TO ACCOUNT FOR SLIGHT CHANGES. WITH THE 500 MB RIDGE REMAINING DOMINANT FEATURE THROUGH MID WEEK...THE NEXT CONCERN DOESNT APPEAR UNTIL NEXT WEEKEND WHEN A SIGNIFICANT SHORTWAVE MOVES INTO THE NORTHWEST. SHALLENBERGER PREVIOUS LONG TERM DISCUSSION...MODELS ARE IN GOOD AGREEMENT UNTIL FRIDAY. STRONG UPPER RIDGE DOMINATES THE AREA WHICH WILL BRING WARMER THAN NORMAL TEMPERATURES ESPECIALLY FOR DAYTIME HIGHS AND MOSTLY CLEAR SKIES. SHOULD SEE SOME WIDE DIURNAL SWINGS OF 30 TO 40 DEGREES BETWEEN DAYTIME HIGHS AND NIGHTTIME LOWS WITH DRY AIR AND LIGHT WINDS. SHOULD SEE GOOD NIGHTTIME COLD AIR DRAINAGE IN LOW LYING AREAS. THE RIDGE MOVES TO THE EAST ON FRIDAY. HOWEVER...JET STREAM STAYS WELL NORTH OF THE FORECAST AREA THROUGH THE WEEKEND. GFS IS MORE ZONAL WITH THE FLOW ALOFT THAN THE ECMWF FOR NEXT WEEKEND. BOTH MODELS KEEP MONTANA WARM AND DRY INTO THE WEEKEND. THE GFS HAS SHOWN BETTER RUN TO RUN CONSISTENCY WITH THE EXTENDED FORECAST LATELY SO WILL RELY ON IT FOR NOW. GFS TRACKS ANY SHORTWAVES COMING INLAND FROM THE PACIFIC THROUGH CANADA AND ONLY BRING A WEAK FRONTAL SYSTEM THROUGH MONTANA NEXT SATURDAY NIGHT. MEANWHILE... THE ECMWF BRINGS A DEEP UPPER TROUGH MONTANA NEXT SUNDAY WITH A STRONG COLD FRONT. WILL STAY WITH WARMER AND DRIER GFS FORECAST. FORRESTER && .AVIATION... MOST AREAS WILL SEE VFR CONDITIONS THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP THIS EVENING WHICH WILL TEMPORARILY DROP SITES TO MVFR. GUSTS OF UP TO 50KTS ARE ALSO POSSIBLE WITH SOME STORMS. PREVAILING WINDS TONIGHT WILL BE OUT OF THE SOUTHEAST AT 20 TO 30 KNOTS AT TIMES...WITH WINDS DECREASING TO 10 TO 15 KNOTS AFTER SUNSET. KGGW...KOLF...AND KSDY AS WELL AS SOME OTHER AREAS WILL THEN SEE MVFR CEILINGS OF 2 TO 3 KFT TOMORROW MORNING. SHALLENBERGER && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 13, 3:25 AM MDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 325 AM MDT SUN SEP 13 2009 MTZ016>027-059>062-140900- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 325 AM MDT SUN SEP 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE THROUGH 9 PM THIS EVENING. STRONG SOUTHEAST WINDS OF 15 TO 25 MPH HAVE DEVELOPED ACROSS FORT PECK LAKE THIS MORNING. THIS WIND WILL STRENGTHEN TO 20 TO 30 MPH WITH GUSTS TO 35 MPH BY MID MORNING AND WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH TO LESS THAN 20 MPH AFTER SUNSET. A LOW PRESSURE STORM SYSTEM WILL MOVE NORTH ACROSS THE AREA TODAY AND TONIGHT PRODUCING GUSTY EAST WINDS AND THUNDERSTORMS. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE BY EARLY EVENING POSSIBLY PRODUCING DAMAGING HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:12 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 63 min |
| Sep 13, 7:04 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 56 min |
| Sep 13, 7:08 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 52 min |
| Sep 13, 7:43 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 62 min |
| Sep 13, 7:52 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 37 min |
| Sep 13, 7:58 PM MDT | Severe Thunderstorm Warning | GGW | Dawson | 62 min |
| Sep 13, 9:20 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 55 min |
| Sep 13, 10:11 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Valley | 64 min |
| Sep 13, 10:20 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 55 min |
| Sep 14, 1:32 AM MDT | Severe Thunderstorm Warning | GGW | Daniels, Valley | 58 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.